Back to the bad old days!

I was diagnosed with RA in July after 2 years of intermittent joint pain and feeling unwell. I was put on MXT gradually with final dose of 15mg. No steroids. It took a while but after 3 months I felt great , nearly normal in fact. I even asked my rheumatologist if I could lower the dose. Well, the next week started with burning pain in my knees, then hips. I've mainly had problems with my hands, wrists, elbows and neck before, so this was new.

My doctor p ut me on a short course of steroids which didn't seem to do much and spoke to the rheumy who said increase MXT to 20mg.

I went to London for the weekend and I could hardly walk as my hip tendonsand knees were so painful. Most extreme tiredness too. I couldn't even try on a pair of shoes as I hurt too much. Any idea how long it might take for the extra dosage to work?

Really fed up with whole thing !

5 Replies

oldestnewest
  • Hi, how disappointing for you. I hate trying on shoes now.

    I did the same as you but with hydroxy- felt so great so decieded that I really didn't need meds. Result back to square one, what surprised me most is the speed in which it happened. It didn't take long after I started taking the meds again to feel better,about a week or so but I as I said it isn't mtx. Good luck & hope you feel better soon.

  • When I've changed MTX dose it's taken 3 or 4 weeks to have an effect. Good luck, hope it works more quickly for you.

  • hi i feel for you this disease is chronic!!! i was on methotrexate for 4 years and it was great i could walk again.i then took myself off them for 3 years and now i am in bad pain daily we can never beat this illness eh i wish you well.

  • It's similar to if I need to stop for any reason, usually a couple of weeks. In the meantime try & rest as much as you can (difficult at this time of year I know but it will help). Are you prescribed an NSAID? If you're not your GP should be able to prescribe one for you, it sounds as though you've inflammation going on but he will determine. RD throws us challenges & maybe the journey & walking round more when in London has just toppled you over the edge if you were already due an adjustment in dose. Shoe shopping is the bane of my life now, it used to be my hobby!

    I hope you feel the benefit in time for Christmas & it's at least a little more pain free. x

  • I don't know about MTX, but I was on Hydroxy and the side effect of HORRIBLY loose bowels had my rheumy take me off it for about 3 months. In truth I didn't think the Hydroxy was doing much...until I was taken off it! Wow! So when I went back to see him he asked if I could tolerate the diarrhea. I told him yes if it would take the pain away, so he started me back on the Hydroxy. It started helping the pain not long after restarting. Hopefully, your upped dosage will start helping you soon too!

    Vicki

You may also like...